Alert archive / Michigan / Winter Storm Watches in 2012
Winter Storm Watch 1, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm watch at Jan 10, 2012, 3:22 PM EST for 12 counties in Michigan. It took effect at Jan 12, 2012, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 10, 2012, 3:22 PM EST (20:22 UTC)
- In effect from
- Jan 12, 2012, 7:00 AM EST
- Expired
- Jan 12, 2012, 3:54 AM EST
- In force
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Otsego County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 47 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
066 WWUS43 KAPX 102022 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 322 PM EST TUE JAN 10 2012 ...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION... .A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN. SNOW WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE BEFORE SNOW TAPERS OFF LATE FRIDAY OR FRIDAY NIGHT. MIZ016-017-019>022-025>028-031>033-110430- /O.NEW.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 322 PM EST TUE JAN 10 2012 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION ON THURSDAY. SNOW MAY BE HEAVY AT TIMES THURSDAY AFTERNOON AND THURSDAY NIGHT BEFORE THE SNOWFALL BECOMES MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE POSSIBLE. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT AND INTO FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ ARNOTT
6 follow-up statements
107 WWUS43 KAPX 110341 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1041 PM EST TUE JAN 10 2012 ...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION... .A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN. SNOW WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE BEFORE SNOW TAPERS OFF LATE FRIDAY OR FRIDAY NIGHT. MIZ016-017-019>022-025>028-031>033-111000- /O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 1041 PM EST TUE JAN 10 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION ON THURSDAY. SNOW MAY BE HEAVY AT TIMES THURSDAY AFTERNOON AND THURSDAY NIGHT BEFORE THE SNOWFALL BECOMES MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE POSSIBLE. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT AND INTO FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR ON FACEBOOK. && $$ LAWRENCE/ARNOTT
196 WWUS43 KAPX 110917 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 417 AM EST WED JAN 11 2012 ...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION... .A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN. SNOW WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE BEFORE SNOW TAPERS OFF LATE FRIDAY OR FRIDAY NIGHT. MIZ016-017-019>022-025>028-031>033-111730- /O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 417 AM EST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION ON THURSDAY. SNOW MAY BE HEAVY AT TIMES THURSDAY AFTERNOON AND THURSDAY NIGHT BEFORE THE SNOWFALL BECOMES MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE POSSIBLE. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT AND INTO FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR ON FACEBOOK. && $$
064 WWUS43 KAPX 111622 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1122 AM EST WED JAN 11 2012 ...MUCH COLDER TEMPERATURES AND SNOW TO RETURN TO THE REGION... .A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN ON THURSDAY. SNOW WILL CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE BEFORE SNOW TAPERS OFF FRIDAY NIGHT. MIZ016-017-019>022-025>028-031>033-120030- /O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 1122 AM EST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE DAY THURSDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW...POSSIBLY HEAVY AT TIMES WILL CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS BY LATE FRIDAY IN EXCESS OF 6 INCHES ARE POSSIBLE. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW... PARTICULARLY NEAR THE LAKESHORE. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR ON FACEBOOK. * VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ ARNOTT
412 WWUS43 KAPX 112037 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 337 PM EST WED JAN 11 2012 ...SIGNIFICANT SNOWFALL POSSIBLE LATE THURSDAY THROUGH FRIDAY... .A MUCH COLDER AIRMASS DROPPING OUT OF CANADA WILL HELP SPAWN LOW PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN BY THURSDAY AFTERNOON. SNOW WILL THEN CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATIONS OF SNOW ARE POSSIBLE BEFORE PRECIPITATION TAPERS OFF FRIDAY NIGHT. MIZ016-017-019>022-025>028-031>033-120445- /O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 337 PM EST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY EVENING. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE DAY THURSDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW... POSSIBLY HEAVY AT TIMES WILL CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS OF 5 TO 10 INCHES ARE POSSIBLE BY FRIDAY EVENING. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW... PARTICULARLY NEAR THE LAKESHORE. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE... VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR ON FACEBOOK. * VISIT WWW.WEATHER.GOV/APX/?N=WEATHER_PREPAREDNESS (ALL LOWER CASE) FOR ADDITIONAL WEATHER PREPAREDNESS INFORMATION TO KEEP YOU AND YOUR FAMILY SAFE. && $$ ARNOTT
871 WWUS43 KAPX 120321 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1021 PM EST WED JAN 11 2012 ...SIGNIFICANT SNOWFALL POSSIBLE LATE THURSDAY THROUGH FRIDAY... .MUCH COLDER AIR DROPPING OUT OF CANADA WILL HELP SPAWN LOW PRESSURE OVER THE GREAT LAKES REGION ON THURSDAY. AS THIS SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN BY THURSDAY AFTERNOON. SNOW WILL THEN CONTINUE THURSDAY NIGHT BEFORE TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATION OF SNOW IS POSSIBLE BEFORE PRECIPITATION TAPERS OFF FRIDAY NIGHT. MIZ016-017-019>022-025>028-031>033-121200- /O.CON.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ EMMET-CHEBOYGAN-CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-BENZIE- GRAND TRAVERSE-KALKASKA-CRAWFORD-MANISTEE-WEXFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... NORTHPORT...MANCELONA...GAYLORD...FRANKFORT...TRAVERSE CITY... KALKASKA...GRAYLING...MANISTEE...CADILLAC...LAKE CITY 1021 PM EST WED JAN 11 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY THROUGH FRIDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM 7 AM EST THURSDAY THROUGH FRIDAY EVENING. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE DAY THURSDAY. THE SNOW MAY INITIALLY BE MIXED WITH RAIN. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW... POSSIBLY HEAVY AT TIMES WILL CONTINUE THURSDAY NIGHT INTO FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS OF 5 TO 10 INCHES ARE POSSIBLE BY FRIDAY EVENING. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW...PARTICULARLY NEAR THE LAKESHORE. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THURSDAY AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. TO LEARN MORE...VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK. && $$ LAWRENCE
197 WWUS43 KAPX 120854 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 354 AM EST THU JAN 12 2012 ...SIGNIFICANT SNOWFALL THIS AFTERNOON THROUGH FRIDAY... .MUCH COLDER AIR DROPPING OUT OF CANADA WILL HELP SPAWN LOW PRESSURE OVER THE GREAT LAKES REGION THIS AFTERNOON. AS THIS SYSTEM DEVELOPS...SNOW IS EXPECTED TO OVERSPREAD NORTHERN MICHIGAN. SNOW WILL THEN CONTINUE TONIGHT BEFORE TRANSITIONING TO LAKE EFFECT SNOW ON FRIDAY. SIGNIFICANT ACCUMULATION OF SNOW IS EXPECTED BEFORE THE SNOW TAPERS OFF FRIDAY NIGHT. MIZ020-021-025-026-031-032-121700- /O.UPG.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ /O.NEW.KAPX.WS.W.0002.120112T1500Z-120114T0000Z/ LEELANAU-ANTRIM-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...MANCELONA...FRANKFORT... TRAVERSE CITY...MANISTEE...CADILLAC 354 AM EST THU JAN 12 2012 ...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON. THE SNOW MAY INITIALLY BE MIXED WITH RAIN IN THE MORNING. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW...POSSIBLY HEAVY AT TIMES WILL CONTINUE TONIGHT INTO FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS OF 8 TO 10 INCHES ARE POSSIBLE BY FRIDAY EVENING. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP TONIGHT AND CONTINUE INTO FRIDAY...AND WILL PRODUCE BLOWING AND DRIFTING SNOW...PARTICULARLY NEAR THE LAKESHORE. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THIS AFTERNOON AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. * WE WELCOME YOUR SNOWFALL OR ICE REPORTS ANYTIME AT 1-800-647- 8676 OR ONLINE VIA FACEBOOK. && $$ MIZ016-017-019-022-027-028-033-121700- /O.UPG.KAPX.WS.A.0001.120112T1200Z-120114T0000Z/ /O.NEW.KAPX.WW.Y.0002.120112T1500Z-120114T0000Z/ EMMET-CHEBOYGAN-CHARLEVOIX-OTSEGO-KALKASKA-CRAWFORD-MISSAUKEE- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...CHARLEVOIX... GAYLORD...KALKASKA...GRAYLING...LAKE CITY 354 AM EST THU JAN 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON. THE SNOW MAY INITIALLY BE MIXED WITH RAIN IN THE MORNING. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW WILL CONTINUE TONIGHT INTO FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS OF 5 TO 8 INCHES ARE POSSIBLE BY FRIDAY EVENING. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY TONIGHT AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THIS AFTERNOON AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. * WE WELCOME YOUR SNOWFALL OR ICE REPORTS ANYTIME AT 1-800-647- 8676 OR ONLINE VIA FACEBOOK. && $$ MIZ008-015-121700- /O.NEW.KAPX.WW.Y.0002.120112T1500Z-120114T0000Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 354 AM EST THU JAN 12 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * SNOW IS EXPECTED TO DEVELOP ACROSS THE REGION DURING THE AFTERNOON. THE SNOW MAY INITIALLY BE MIXED WITH RAIN IN THE MORNING. SNOW WILL BECOME STEADIER AND HEAVIER TOWARDS EVENING. SNOW WILL CONTINUE TONIGHT INTO FRIDAY MORNING BEFORE BECOMING MORE LAKE EFFECT IN NATURE WITH LOCALIZED HEAVY SNOW POSSIBLE DURING THE DAY ON FRIDAY. * SNOWFALL TOTALS OF 5 TO 8 INCHES ARE POSSIBLE BY FRIDAY EVENING. * GUSTY NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY TONIGHT AND FRIDAY...AND MAY PRODUCE BLOWING AND DRIFTING SNOW. IMPACTS... * SNOWFALL IS EXPECTED TO CAUSE DIFFICULT DRIVING CONDITIONS AND REDUCED VISIBILITIES BEGINNING THIS AFTERNOON AND CONTINUING THROUGH FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * A WINTER WEATHER ADVISORY MEANS A COMBINATION OF SNOW... SLEET...OR ICE IS EXPECTED OR OCCURRING. THIS WILL RESULT IN SLICK TRAVEL CONDITIONS. * WE WELCOME YOUR SNOWFALL OR ICE REPORTS ANYTIME AT 1-800-647- 8676 OR ONLINE VIA FACEBOOK. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm watch went out at Jan 10, 12:47 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Jan 10, 12:47 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1247 PM EST TUE JAN 10 2012 .SYNOPSIS.../ISSUED AT 307 AM/ MAINLY QUIET WEATHER IS EXPECTED TODAY INTO MUCH OF WEDNESDAY...AS ONE LOW PRESSURE SYSTEM DEPARTS...AND WE AWAIT ANOTHER TO APPROACH FROM THE NORTHWEST. PRECIPITATION WILL BREAK OUT WEDNESDAY NIGHT INTO THURSDAY...INITIALLY AS MIX OF RAIN AND SNOW...TURNING TO ALL SNOW BY THURSDAY MORNING. ACCUMULATING SNOW IS EXPECTED THURSDAY INTO FRIDAY. JZ && .SHORT TERM.../ISSUED AT 1133 AM/...THIS AFTERNOON STRONG LOW PRESSURE IN NE CANADA WITH A TRAILING COLD FRONT DOWN INTO NRN LAKE HURON. THIS BOUNDARY IS THEN DRAPED ACROSS WHITEFISH BAY AND NRN LAKE SUPERIOR...CROSSING A WEAK AXIS OF HIGHER PRESSURE...INTO LOW PRESSURE IN MANITOBA. THERE WERE STILL NW EARLY ON ACROSS THE NE CWA...WHICH CONTINUED TO ALLOW FOR MARGINAL OVERLAKE INSTABILITY AND LOW LEVEL CLOUDINESS. MODELS WERE TOO WARM WITH THIS ASPECT OF THE CURRENT CONDITIONS (H8 TEMPS OF 5-7C AT APX) COMPARED TO 12Z APX SOUNDING OF -8C. FURTHER UPSTREAM...WARM ADVECTION IN INCREASING SOUTHERLY FLOW AHEAD OF THE MANITOBA LOW WAS PRODUCING A SWATCH OF MID/UPPER LEVEL CLOUDS WHICH WERE LEAKING ACROSS MUCH OF UPPER MICHIGAN. NOT A WHOLE LOT OF MOISTURE WITH THIS SYSTEM AS THE GULF IS STILL CUT OFF...BUT THERE WAS A BAND OF LIGHT SNOW WAS WORKING THROUGH SRN ONTARIO WHERE THE LOW LEVEL CONVERGENCE AND DYNAMIC SUPPORT RESIDED. TEMPERATURES REBOUNDED NICELY...FOR YET ANOTHER MILD DAY FOR JANUARY. EASTERN UPPER WAS IN THE LOW TO MID 30S...WITH MID-UPPER 30S IN NRN LOWER. THIS AFTERNOON...AXIS OF HIGHER PRESSURE SLIDES EAST WITH INCREASING SOUTHERLY FLOW DEVELOPING IN ACROSS NRN MICHIGAN. THIS WILL WARM THE LOW LEVEL TO WHERE OVERLAKE INSTABILITY WILL BE SQUASHED. MEANWHILE...MID AND UPPER LEVEL CLOUDS WILL CONTINUE TO STREAM IN ACROSS MUCH OF UPPER MICHIGAN WHILE MAYBE SOME MID LEVEL CLOUD CAN FIRE ACROSS LAKE MICHIGAN/NW LOWER WITHIN WEAK/BROAD CONFLUENCE REGION IN ADVANCE OF THE MANITOBA LOW WHICH MAKES IT INTO SE PARTS OF THE PROVINCE. MAIN AXIS OF CLOUDS WILL B TO OUR NORTH...AS WELL AS THE LIGHT SNOWS...WHICH WILL BE PUSHED FARTHER AND FARTHER NORTH OF THE SAULT. THUS...NO CHANCE OF PRECIPITATION ANYWHERE...WITH THE SUN AND WARMTH BEING DOMINANT FOR MOST OF THE NORTH WOODS. HIGHS WILL RISE INTO THE UPPER 30S TO LOWER HALF OF THE 40S...FOR ANOTHER VERY MILD DAY FOR US. WELL SOUTH...LOW PRESSURE AND DEEP GULF MOISTURE IS BRINGING SHOWERS AND THUNDERSTORMS TO THE SE STATES. THIS FEATURE...AS IT LIFTS THROUGH THE APPALACHIANS WITH TIME...WILL TRY AND MERGE WITH THE INCOMING MANITOBA LOW WEDNESDAY-THURSDAY FOR A RETURN TO WINTER WEATHER. SMD && .LONG TERM.../ISSUED AT 307 AM/...TONIGHT AND BEYOND TONIGHT...THE FAIR WEATHER OF THE WARM SECTOR CONTINUES INTO THE NIGHT AS THE SOUTHERN SYSTEM DEEPENS AND CONTINUES TO MOVE EAST INTO THE TENNESSEE VALLEY. THE NORTHERN BRANCH FEATURE BEGINS TO DEVELOP AS THE 500 MB SHORTWAVE DIVES INTO THE LONGWAVE TROUGH AND BEGINS TO DIG. THIS KEEPS WARM SECTOR OVER THE WESTERN GREAT LAKES FOR THIS PERIOD. WEDNESDAY...AS THE 500 MB LOW DEEPENS AND MOVES TOWARD THE WESTERN GREAT LAKES, THE TWO SFC FEATURES BEGIN TO MERGE A BIT AS THE 500 MB SHORTWAVE IN THE SOUTHERN BRANCH BEGINS TO LIFT. WITH THE MAIN FORCING MORE ASSOCIATED WITH THE 500 MB LOW, AND THE DRY AIR AT 850 MB AND BELOW (850 MB RH<50% OVER LOWER MICHIGAN) MOST OF THE PRECIPITATION LOOKS TO BE POST FRONTAL. LOOKS LIKE AS THE FRONT AND THE SFC LOW APPROACH, THE PRECIPITATION WILL GET INTO THE REGION, BY THE AFTERNOON. WEDNESDAY NIGHT...THE MODELS THINK THAT N LOWER WILL MISS OUT ON THE PRECIPITATION AT OVERNIGHT WITH A PRONOUNCED DRY SLOT AT 850 MB ON BOTH MODELS. WILL ALLOW FOR PRECIPITATION TO GET INTO E UPPER AS THE FRONT MOVES INTO THE REGION AND A CHANCE IN NW LOWER AS THE FORCING FROM THE 500 MB LOW BEGINS TO GET INTO THE REGION. THURSDAY...THE 500 MB LOW MOVES JUST SOUTH OF THE WESTERN GREAT LAKES. THE ECMWF SEEMS TO BE FORCING THE LOW FARTHER SOUTH ON THIS RUN (INTO THE OHIO VALLEY) WITH THE SFC LOW IN LOWER MICHIGAN. THE GFS HAS THE 500 MB LOW IN NORTHERN INDIANA. THIS IS A LITTLE CHALLENGING AS THE BEST STRIPE OF SNOW WOULD BE ROUGHLY 170 MILES LEFT OF THE LOWS TRACK. THE GFS (AND THE 12Z ECMWF) WOULD (AND THE HPC QPF GUIDANCE) WOULD PUT THAT THROUGH OUR FORECAST AREA. WHILE THE LATEST ECMWF THAT JUST CAME IN WOULD PUT IT IN S LOWER. WE WILL SEE. ALL THE TEMPERATURES FROM HERE ON OUT WILL BE COLD ENOUGH TO SUPPORT SNOW. WITH THE MOISTURE AND FORCING, IT LOOKS LIKE A SIGNIFICANT EVENT THAT THROUGH THE NIGHT ON THURSDAY WILL PROVIDE MODERATE AMOUNTS OF SNOW AT THE LEAST. IF THE MORE NORTHERN TRACK IS RIGHT THEN IT COULD BE HEAVY AT TIMES. WILL CONTINUE TO MENTION THIS IN THE HWOAPX PRODUCT FOR NOW, BUT HEADLINES WILL BEGIN TO INTRODUCED EITHER LATER TODAY OR TONIGHT IF THIS TRACK LOOKS TO BE CORRECT. THE ONE THING THAT WILL BE TRICKY WILL BE THE WINDS. IF THE SFC LOW MOVES OVER US, THE WINDS WILL DROP OFF QUITE A BIT BEFORE PICKING BACK UP AGAIN ONCE THE LOW MOVES BY, THUS LIMITING THE BLOWING AND DRIFTING TO LATE THURSDAY NIGHT AND PROBABLY INTO FRIDAY. JSL REST OF THE FORECAST (FRIDAY AND BEYOND)...USING THE 00Z GFS AS ROUGH GUIDANCE...THOUGH NOTING THAT CONFIDENCE IN THE DETAILS IS ONLY FAIR. STILL...GOOD AGREEMENT THAT SURFACE AND UPPER LOWS WILL PULL OUT FRIDAY/FRI NIGHT...WITH A LEFTOVER COLD FRONT HANGING UP IN CENTRAL/SOUTHERN LOWER MI. SYSTEM SNOW WILL PROBABLY STILL BE RATHER WIDESPREAD TO START FRIDAY...BUT WILL DIMINISH AS THE TROWAL (AND THE REST OF THE SYSTEM) EXITS. THE N-NNW 1000-850MB WINDS LEFT BEHIND AFTER THE DEEP MOISTURE DEPARTS FRIDAY NIGHT WILL POSE A LAKE EFFECT SNOW THREAT TO THE GD TRAV BAY AREA. HIGH PRESSURE WILL BUILD IN BY LATE SATURDAY...CALMING CONDITIONS CONSIDERABLY. MAINLY SMALLISH POPS AT MOST AFTER THAT IN A RATHER UNCERTAIN PATTERN...THOUGH ANOTHER COLD FRONT APPEARS LIKELY TO ENTER THE REGION EARLY NEXT WEEK. TEMPS WILL BE NEAR TO BELOW NORMAL FRIDAY/SATURDAY (SATURDAY BEING COLDER)...NEAR TO ABOVE SUNDAY/MONDAY.. JZ && .MARINE.../ISSUED AT 307 AM/ TODAY THROUGH WEDNESDAY NIGHT...THE GRADIENT INITIALLY WILL RELAX THIS MORNING, AND THEN SHOULD REMAIN RELAXED ENOUGH TO KEEP THE WINDS BELOW SMALL CRAFT CRITERIA FOR THE 48 HOURS OF THE NEARSHORE FORECAST. HOWEVER, THE WINDS WILL INCREASE ON THURSDAY AS THE SFC LOW DEVELOPS AND BEGINS TO MOVE INTO MICHIGAN. JSL && .AVIATION.../ISSUED AT 1240 PM/...VALID FOR 18Z TAFS LINGERING MVFR CIG AT PLN LIKELY ON ITS LAST LEG EARLY THIS AFTERNOON...AS WEAK AXIS OF HIGH PRESSURE SHIFTS FURTHER EAST...AND SOUTHERLY FLOW WARMS/DRIES THE LOW LEVEL AIR MASS. THIS WILL DEPLETE ANY LEFTOVER MARGINAL OVERLAKE INSTABILITY. MEANWHILE MID AND HIGH LEVEL VFR CLOUDS WILL STREAM OVERHEAD FOR PLN/APN THIS AFTERNOON...BUT BY EVENING...SKIES WILL LIKELY BE MOSTLY CLEAR FOR MUCH OF THE NIGHT. ALTHOUGH WINDS JUST ABOVE THE SFC WILL INCREASE...BELIEVE THAT THE TAF SITES WILL DECOUPLE TO WHERE WINDS BECOME LIGHT. THIS...COMBINED WITH DECENT RADIATIONAL COOLING AND RELATIVELY MOIST SFC AIR...WILL LEAD TO SOME FOG DEVELOPMENT. CONFIDENCE IN THE EXTENT/THICKNESS OF THE FOG CERTAINLY HAS ALOT OF UNCERTAINTY...BUT WILL WALK IN WITH A GENERAL MVFR THOUGHT. HIGH LEVEL CLOUDS WILL ONCE AGAIN INVADE TOMORROW WITH APPROACH OF TWO SEPARATE LOW PRESSURE SYSTEMS BEGIN TO AFFECT NRN MICHIGAN. THIS COLLECTIVE EFFORT WILL BRING ABOUT QUITE THE CHANGE IN WEATHER FROM LATE WEDNESDAY NIGHT INTO THURSDAY. SMD && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Jan 10, 11:04 AM EST, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1104 AM EST TUE JAN 10 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1104 AM EST TUE JAN 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOW IS LOOKING INCREASINGLY LIKELY BEGINNING THURSDAY AND CONTINUING INTO FRIDAY NIGHT AS A COLDER AIRMASS PUSHES INTO THE REGION BEHIND A STRONG LOW PRESSURE SYSTEM. WHILE QUESTIONS REMAIN ON HOW WIDESPREAD ANY SNOW ACCUMULATIONS WILL BE...CONFIDENCE IS GROWING FOR SIGNIFICANT ACCUMULATIONS. PLEASE STAY TUNED TO LATER UPDATES ON THIS POTENTIAL SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMD
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 1:44 PM EST | Small Craft Advisory | APX | 15 hr |
Nearby
Winter Storm Watches in Michigan, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.